MAUDE Adverse Event Report: EXACTECH, INC. SMALL POSTERIOR AUGMENT GLENOID PLATE, LEFT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. SMALL POSTERIOR AUGMENT GLENOID PLATE, LEFT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number SMALL POSTERIOR AUGMENT GLENOID PLATE, LEFT
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 300-01-13 - equinoxe, humeral stem primary, press fit 13mm a000074, 315-35-00 - glnd kwire a057468, 319-01-32 - steinmann pin sterile 3.2mm x 178mm 6824839, 320-10-00 - equinoxe reverse tray adapter plate tray +0 a084489, 320-15-05 - eq rev locking screw a017754, a068745 320-20-00 - eq reverse torque defining screw kit a062854, 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm 5915399, 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm 5718786, s364171 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm s358398, s358400 320-31-36 - glenosphere, 36mm 7299547 320-35-03 - small posterior augment glenoid plate, left 6597311, 320-36-00 - 36mm humeral liner +0 unconstrained a077294, 531-20-00 - shldr gps rvrs drill kit a003021, 531-78-20 - shouldr gps hex pins kit a044568, a10012 - gps implant kit v2 03008921021.
 
Event or Problem Description
As reported, the surgeon impacted the glenoid baseplate and proceeded to put in his compression screws and locking caps.After his locking caps were tightened he went to place the small 36 glenosphere over the small posterior 8 degree baseplate.Once the glenosphere was seated on the baseplate the surgeon proceeded to insert the glenosphere locking screw.The surgeon states that the screw would just turn and not engage into the cage.When the surgeon explanted the original posterior 8 degree augmented baseplate, he noticed that there were no screw threads in the baseplate itself.He is confident that he did not strip out the thread, because there was no evidence of metal debris.The surgeon asked to open up a new baseplate and locking screw.The threads were visible and the second baseplate and locking screw implanted as expected.There was a 15-30 minute delay due to figuring out an alternative method of removing the baseplate.The surgeon wanted to be able to remove the implant by pulling straight out, compared to adding any torsional or levering forces.He ultimately used a bone forceps to pull the implant out.The patient continued with surgery with no known issues.
 
Additional Manufacturer Narrative
H3: the missing threads reported were likely due to an error in the manufacturing process, which resulted in the baseplate being manufactured without central hole threads.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d8, f10 (remove data from initial), g1, h6: impact code, medical device problem code, component code, investigation findings, and investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
SMALL POSTERIOR AUGMENT GLENOID PLATE, LEFT
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15407634
Report Number1038671-2022-01092
Device Sequence Number6999311
Product Code PHX
UDI-Device Identifier10885862534880
UDI-Public10885862534880
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMALL POSTERIOR AUGMENT GLENOID PLATE, LEFT
Device Catalogue Number320-35-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer03/13/2023
02/11/2026
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date04/01/2023
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale